MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L16N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information has been requested and investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.Device has not been returned by the hospital.
 
Event or Problem Description
It has been reported that during use, when the picco catheter puncture has been completed, the connection between the picco catheter and monitoring kit leaked (only a few drops).The defective picco catheter has been replaced immediately.No harm or clinical consequences occurred.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
A product analysis was not possible as the complained device was discarded by the hospital.A retain sample of the same batch has been investigated: the retain sample worked as specified during functional testing.No deviation could be detected during visual testing by naked eye and under the microscope.The investigation results did not indicate a systematic material or production deficiency.This is supported by the very low complaint rate < 0,01 % (considering all types of picco catheters).A review of the dhr could not identify any non-conformities or deviations relevant to the reported issue.Considering the issue description, investigation results and historical data analysis it is considered as likely that a handling error during use occurred.The ifu states: "usage of organic solvents for cleaning and disinfection may damage the catheter and lead to leakiness." and ¿the luer-lock connection is to be tightened manually.The use of any tools or excessive force may damage the connection component and lead to leakiness.¿ overall, investigations did no indicate that the device failed to meet its specification when the event occurred.Upon the event occurrence the device was used on a patient for advanced hemodynamic monitoring.The issue will be further monitored on the market to identify trends.H3 other text : device has not been returned by the hospital as it was discarded.
 
Event or Problem Description
Manufacturer reference #: (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
MDR Report Key11035547
Report Number3003263092-2020-00016
Device Sequence Number11076880
Product Code KRB
UDI-Device Identifier04250094500658
UDI-Public(01)04250094500658(17)220228(11)170314(10)619483
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberPV2014L16N
Device Catalogue Number6885052
Device Lot Number619483
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1